Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 438, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Dec 28, 2005, 1:25 PM EST for Madison County, Georgia. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2005, 1:25 PM EST (18:25 UTC)
- Expired
- Dec 28, 2005, 1:45 PM EST
- In force
- 20 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Madison County, GA
The radar
The Greer radar (KGSP), 113 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 281824 SVRFFC GAC195-281845- /O.NEW.KFFC.SV.W.0438.051228T1825Z-051228T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 125 PM EST WED DEC 28 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN NORTHEAST GEORGIA * UNTIL 145 PM EST * AT 118 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL. THIS STORM WAS LOCATED NEAR PAOLI...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3418 8320 3404 8305 3411 8290 3429 8307 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 9:30 AM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Dec 28, 9:30 AM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 930 AM EST WED DEC 28 2005 .UPDATE... CURRENT LINE OF CONVECTION MOVING ACROSS NORTH AND WEST CENTRAL GEORGIA. BY NOON IT SHOULD BE ALONG A LINE FROM AHN TO CSG. BEHIND THIS LINE THE ATMOSPHERE IS WARMING UP AND ALSO DESTABILIZING A BIT. THE COLD FRONT IS FROM LOW PRESSURE OVER IL TO WRN TN TO SWRN LA. DEW POINTS AHEAD OF THE FRONT ARE IN THE MID 50S AND THESE WILL SPREAD OVER MOST OF THE CWA THIS AFTERNOON. TEMPS ACROSS AL ALREADY IN THE UPPER 50S TO NEAR 60. WILL THEREFORE RAISE MAX TEMPS TO THE LOW 60S WEST AND SOUTH...AND MID TO UPPER 50S NORTHEAST. WILL DROP POPS TO 40 BEHIND THE LINE OF CONVECTION AND WITH THE ATMOSPHERE DESTABILIZING WILL KEEP THE MENTION OF THUNDER IN THE FORECAST FOR THIS AFTERNOON. && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 17
Hazardous weather outlook, Dec 28, 1:05 PM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 105 PM EST WED DEC 28 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 105 PM EST WED DEC 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA THIS AFTERNOON AND EVENING... .SYNOPSIS... A COLD FRONT WILL PUSH THROUGH NORTHWEST GEORGIA THIS EVENING...AND THROUGH CENTRAL GEORGIA AROUND MIDNIGHT. SOUTHERLY WINDS WILL BRING INCREASING MOISTURE ACROSS NORTH AND CENTRAL GEORGIA TODAY. .PRIMARY HAZARD... THE PRIMARY HAZARDS WILL BE HAIL...DAMAGING WINDS...AND LIGHTNING. .DISCUSSION...MOISTURE WILL CONTINUE TO INCREASE ACROSS NORTH AND CENTRAL GEORGIA TODAY. THIS WILL HELP TO DESTABILIZE THE AIR OVER GEORGIA TODAY. LIFTED INDEX VALUES SHOULD RANGE FROM MINUS 2 TO MINUS 4 THIS AFTERNOON WITH CAPES AROUND 1000. THE MOST FAVORED AREA FOR THUNDERSTORM DEVELOPMENT SHOULD BE FROM ATLANTA TO ATHENS AND SOUTH. ISOLATED THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. ALTHOUGH THERE IS LITTLE TURNING OF WINDS THROUGH THE ATMOSPHERE...WINDS INCREASE RAPIDLY WITH HEIGHT. THIS INCREASE OF WINDS WITH HEIGHT MAY ALLOW STORMS TO ROTATE AND THUS AN ISOLATED TORNADO CANNOT BE RULED OUT. .SPOTTER ACTIVATION STATEMENT... SPOTTERS SHOULD MONITOR WEATHER INFORMATION TODAY FOR POSSIBLE ACTIVATION. .DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Dec 28, 10:58 AM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1058 AM EST WED DEC 28 2005 GAZ027-036-281630- 1058 AM EST WED DEC 28 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN CLARKE AND MADISON COUNTIES UNTIL 1130 AM EST... AT 1053 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF ATHENS...MOVING NORTHEAST AT 55 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CLARKE AND MADISON COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 1130 AM EST.
Special weather statement, Dec 28, 11:27 AM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1127 AM EST WED DEC 28 2005 GAZ036>038-281700- 1127 AM EST WED DEC 28 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN OCONEE...OGLETHORPE AND CLARKE COUNTIES UNTIL NOON EST... AT 1122 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FARMINGTON...MOVING NORTHEAST AT 55 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS OCONEE...OGLETHORPE AND CLARKE COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THESE COUNTIES BY NOON EST.
Special weather statement, Dec 28, 11:32 AM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1132 AM EST WED DEC 28 2005 GAZ067>069-281700- 1132 AM EST WED DEC 28 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN UPSON...PIKE AND MERIWETHER COUNTIES UNTIL NOON EST... AT 1128 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MANCHESTER...MOVING NORTHEAST AT 55 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS UPSON...PIKE AND MERIWETHER COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTIES BY NOON EST.
Special weather statement, Dec 28, 12:03 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1203 PM EST WED DEC 28 2005 GAZ038-281730- 1203 PM EST WED DEC 28 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN OGLETHORPE COUNTY UNTIL 1230 PM EST... AT 1157 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER STEPHENS...MOVING NORTHEAST AT 55 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS OGLETHORPE COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 1230 PM EST.
Special weather statement, Dec 28, 1:00 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 100 PM EST WED DEC 28 2005 GAZ090-091-102-281830- 100 PM EST WED DEC 28 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN STEWART... CHATTAHOOCHEE AND MARION COUNTIES UNTIL 130 PM EST... AT 1255 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF LOUVALE...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS STEWART...CHATTAHOOCHEE AND MARION COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Dec 28, 1:04 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 104 PM EST WED DEC 28 2005 GAZ027-036-038-281830- 104 PM EST WED DEC 28 2005 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL IN OGLETHORPE...CLARKE AND MADISON COUNTIES UNTIL 130 PM EST... AT 101 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WINTERVILLE...MOVING NORTHEAST AT 50 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS OGLETHORPE...CLARKE AND MADISON COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO WEAKEN OR MOVE OUT OF THESE COUNTIES BY 130 PM EST.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 1:29 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion | 31 min |
| Dec 28, 1:42 PM EST | Tornado Warning | FFC | Marion | 18 min |
| Dec 28, 1:53 PM EST | Tornado Warning | FFC | Taylor | 37 min |
| Dec 28, 2:01 PM EST | Tornado Warning | FFC | Chattahoochee, Stewart | 29 min |
| Dec 28, 2:17 PM EST | Tornado Warning | FFC | Crawford, Macon, Peach | 28 min |
| Dec 28, 2:28 PM EST | Tornado Warning | FFC | Chattahoochee, Marion, Stewart | 32 min |
| Dec 28, 2:45 PM EST | Tornado Warning | FFC | Houston, Peach, Twiggs | 30 min |
| Dec 28, 2:49 PM EST | Severe Thunderstorm Warning | FFC | Sumter, Webster | 26 min |
| Dec 28, 2:59 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Dooly | 46 min |
| Dec 28, 3:00 PM EST | Severe Thunderstorm Warning | FFC | Bleckley, Pulaski | 30 min |
| Dec 28, 3:03 PM EST | Severe Thunderstorm Warning | FFC | Macon, Schley | 27 min |
| Dec 28, 3:12 PM EST | Severe Thunderstorm Warning | FFC | Bleckley, Laurens | 33 min |
| Dec 28, 3:14 PM EST | Tornado Warning | FFC | Sumter | 31 min |
| Dec 28, 3:16 PM EST | Tornado Warning | FFC | Dooly, Pulaski | 29 min |
| Dec 28, 3:21 PM EST | Severe Thunderstorm Warning | FFC | Houston, Peach, Twiggs, Wilkinson | 24 min |
| Dec 28, 3:26 PM EST | Severe Thunderstorm Warning | FFC | Jones, Monroe | 34 min |
| Dec 28, 3:33 PM EST | Severe Thunderstorm Warning | FFC | Macon, Schley, Sumter | 27 min |
| Dec 28, 3:40 PM EST | Severe Thunderstorm Warning | FFC | Houston, Twiggs, Wilkinson | 50 min |
| Dec 28, 3:42 PM EST | Tornado Warning | FFC | Bleckley, Dodge, Pulaski | 33 min |
| Dec 28, 3:44 PM EST | Severe Thunderstorm Warning | FFC | Johnson, Laurens, Washington | 46 min |
| Dec 28, 3:48 PM EST | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton | 27 min |
| Dec 28, 3:53 PM EST | Severe Thunderstorm Warning | FFC | Jones, Monroe | 37 min |
| Dec 28, 4:00 PM EST | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Wilcox | 30 min |
| Dec 28, 4:10 PM EST | Tornado Warning | FFC | Dodge, Laurens, Pulaski | 35 min |
| Dec 28, 4:11 PM EST | Tornado Warning | FFC | Johnson, Laurens | 34 min |
| Dec 28, 4:14 PM EST | Severe Thunderstorm Warning | FFC | Troup | 31 min |
| Dec 28, 4:21 PM EST | Severe Thunderstorm Warning | FFC | Stewart | 24 min |
| Dec 28, 4:26 PM EST | Severe Thunderstorm Warning | FFC | Bleckley, Pulaski | 34 min |
| Dec 28, 4:27 PM EST | Severe Thunderstorm Warning | FFC | Wilcox | 33 min |
| Dec 28, 4:28 PM EST | Severe Thunderstorm Warning | FFC | Talbot | 32 min |
| Dec 28, 4:29 PM EST | Severe Thunderstorm Warning | FFC | Washington, Wilkinson | 31 min |
| Dec 28, 4:31 PM EST | Tornado Warning | FFC | Jefferson, Johnson | 29 min |
| Dec 28, 4:38 PM EST | Tornado Warning | FFC | Laurens | 37 min |
| Dec 28, 4:40 PM EST | Severe Thunderstorm Warning | FFC | Upson | 35 min |
| Dec 28, 4:41 PM EST | Tornado Warning | FFC | Dodge, Pulaski, Wilcox | 34 min |
| Dec 28, 4:45 PM EST | Severe Thunderstorm Warning | FFC | Meriwether, Troup | 45 min |
| Dec 28, 4:57 PM EST | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 33 min |
| Dec 28, 5:11 PM EST | Severe Thunderstorm Warning | FFC | Emanuel, Treutlen | 34 min |
| Dec 28, 5:13 PM EST | Tornado Warning | FFC | Dodge, Laurens | 47 min |
| Dec 28, 5:29 PM EST | Severe Thunderstorm Warning | FFC | Jefferson | 16 min |
| Dec 28, 5:45 PM EST | Severe Thunderstorm Warning | FFC | Emanuel | 30 min |
| Dec 28, 5:53 PM EST | Tornado Warning | FFC | Treutlen | 23 min |
| Dec 28, 5:59 PM EST | Severe Thunderstorm Warning | FFC | Jones | 31 min |
| Dec 28, 6:19 PM EST | Severe Thunderstorm Warning | FFC | Emanuel | 26 min |
| Dec 28, 6:26 PM EST | Severe Thunderstorm Warning | FFC | Baldwin, Washington, Wilkinson | 34 min |
| Dec 28, 6:34 PM EST | Severe Thunderstorm Warning | FFC | Fannin | 28 min |
| Dec 28, 6:44 PM EST | Severe Thunderstorm Warning | FFC | Taylor | 31 min |
| Dec 28, 6:57 PM EST | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Washington | 48 min |
| Dec 28, 6:57 PM EST | Severe Thunderstorm Warning | FFC | Pickens | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.